Guide: Here’s what to do if you think someone is overdosing
According to the U.S. Drug Enforcement Administration, it’s an annual campaign to end overdose, and remember those who have died without stigma and acknowledge the grief of the family and friends left behind.
Can you tell the signs, and do you know what to do if you think someone is overdosing? Below are some things to know:
WHAT IS AN OVERDOSE?
An overdose means having more of a drug (or combination of drugs) than your body can cope with.
WHAT ARE THE SIGNS AND SYMPTOMS?
There are a number of signs and symptoms that show someone has overdosed, they differ with the type of drug used. Everyone responds differently. Seek emergency help for any of the following symptoms:
Snoring or Gurgling - Don't ignore snoring or gurgling, it could indicate the person is having a hard time breathing.
WHAT TO DO:
If you suspect an overdose - follow these steps to help:
Call 911 immediately;
Administer Naloxone, if available;
Try to keep the person awake and breathing;
Lay the person on their side to prevent choking;
Stay with the person until emergency services arrive.
The Centers for Disease Control and Prevention says that one in seven Americans reports experiencing a substance use disorder. Addiction is a disease, not a character flaw, and there are many ways to treat it. CLICK HERE to learn more about what options are available and how to get help or support loved ones.